EHS
EHS

Iodinated contrast media induced Kounis syndrome during coronary angiogram: a life-threatening clinical dilemma



. 2022 Mar 30;15(3):e245047.


doi: 10.1136/bcr-2021-245047.

Affiliations

Item in Clipboard

Romain Bonnet et al.


BMJ Case Rep.


.

Abstract

Kounis syndrome (KS) is a well-documented hypersensitivity vasospastic reaction induced by a variety of triggers. Clinical presentation ranges from non-specific symptoms such as dizziness and nausea to myocardial infarction. Many cases of KS were reported after the use of iodinated contrast media, mainly during radiological procedures. This report describes the case of a 46-year-old man developing coronary vasospasm and anaphylactic shock at the end of percutaneous coronary intervention. Occurrence of such pathology while performing coronary angiogram is a tricky situation for the invasive cardiologist. It requires recognising a rare syndrome and interrupting the procedure to avoid extra use of contrast media even in presence of severe coronary lesions due to vasospasm. Every interventionalist should be aware of such a presentation to recognise and react promptly when facing a potentially life-threatening clinical dilemma.


Keywords:

Adult intensive care; Clinical diagnostic tests; Contraindications and precautions; Interventional cardiology; Ischaemic heart disease.

Conflict of interest statement

Competing interests: None declared.



Source link

EHS
Back to top button